Hypothyroidism as a late manifestation of drug hypersensitivity syndrome

Citation metadata

Date: October-December 2010
From: Indian Journal of Dermatology(Vol. 55, Issue 4)
Publisher: Medknow Publications and Media Pvt. Ltd.
Document Type: Case study
Length: 499 words
Lexile Measure: 1590L

Document controls

Main content

Article Preview :

Byline: Veeranna. Shastry, Jayadev. Betkerur

Sir,

A sixteen year-old girl presented with a history of swelling of the face and extremities, dryness of the skin, slurring of speech, and weight gain of one month's duration. Five months ago, she was admitted to our hospital for fever and skin rash which started four weeks after taking leflunomide tablets for joint pain. She had eosinophilia and abnormal liver function test results. She was diagnosed to have drug hypersensitivity syndrome (DHS) to leflunomide and was treated with oral steroids. She recovered completely and all the medications were stopped. Examination revealed that she had puffiness of the face, nonpitting edema, and dry skin. Beau's lines were present on the nails of her fingers and toes. Deep tendon reflexes...

Source Citation

Source Citation   

Gale Document Number: GALE|A245996101